MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: one of the psr3d struts was fractured.Conclusions: evaluation of the returned psr3d revealed one of the two legs of the stent portion of the device was fractured.This damage was likely a result of forcefully retracting the device against resistance.If the psr3d is retracted into a microcatheter after capturing thrombus, resistance will likely be experience and damage may result.As reported, it may also have been a result of the cleaning process after the first successful pass.Penumbra system 3d revascularization devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system 3d revascularization device (psr3d).It was noted that the patient had a severe middle cerebral artery (mca) stenosis.During the procedure, the physician placed a penumbra system ace60 reperfusion catheter (ace60), the advanced a velocity delivery microcatheter (velocity) through the ace60.After that, the physician advanced a psr3d through the velocity.While attempting to re-sheath the psr3d after the first pass, the scrub technologist noticed that one of the two points of connection to the psr3d pusher¿s assembly was broke.It is unknown if the psr3d was broken upon removal or if the damage occurred during cleaning.Therefore, the physician opened a new psr3d and advanced it into the target vessel; however, reperfusion was not achieved.After two unsuccessful attempts, the physician decided to remove the psr3d.There was no reported issue with the psr3d.The procedure was completed using the same ace60, velocity, another stent retriever device and angioplasty.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7419761
Report Number3005168196-2018-00747
Device Sequence Number18841943
Product Code NRY
UDI-Device Identifier00814548017853
UDI-Public00814548017853
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/01/2020
Device Catalogue NumberPSR3D
Device Lot NumberF79782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005